Nebraska, 2005Hail and Lightning Strike in Nebraska, April 10, 2005
April 10, 2005 · NWS LBF · 3 events in 3 counties and zones
2 hail, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Apr 10, 12:50 PM MST, 45 minutes earlier.
Area forecast discussion, Apr 10, 12:50 PM MST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
250 PM CDT SUN APR 10 2005
.DISCUSSION...
STRONG EARLY SPRING STORM CIRCULATION CENTER IN NRN NEW MEXICO. VORT
MAX INDICATED FROM WRN TX PNHDL INTO FAR SWRN CO. AMPLE MOISTURE
DRAWN NORTHWARD AHEAD OF SYSTEM. ALL OF WRN PNHDL REPORTING -SN AS
OF 14Z. NERLY COMPONENT OF WINDS BRINGING CONTINUED WAA. IMPRESSIVE
BANDED CONVECTION ACROSS NWRN KS WITH WEDGE OF HEAVY SNOW IMPACTING
THE FOOTHILLS AND ADJACENT PLAINS OF CO. I AM CONCERNED ABOUT THE
HEAVY PRECIP TO OUR SOUTH/SOUTHWEST WHICH WILL MOVE IN THIS EVENING.
CURRENT TEMPS IN THE MID 30S IN THE SERN PNHDLE AND SOUTHWEST. LIGHT
SNOW AND SNOW ALREADY COVERING THE GROUND IN DEUEL AND GARDEN
COUNTY.
POSN OF UPPER LOW SEEMS TO AGREE BETTER WITH THE NAM PLACEMENT IN
THE WRN OK PNHDL AT 18Z TODAY. THROUGH 12Z MONDAY...THE NAM IS
FURTHER SOUTH THAN THE GFS WITH THE H7 LOW. THIS HAS A FURTHER
SOUTHEAST PROJECTION OF THE DEFORMATION LOW. THIS WOULD PLACE THE
AXIS FROM NEAR HOLYOKE CO THROUGH HYANNIS NEBR. THIS FITS WELL WITH
GOING WINTER STORM WATCH COUNTIES (GARDEN...DEUEL...ARTHUR...
KEITH...PERKINS AND CHASE). THIS ALSO AGREES WITH PLACEMENT OF H65
THET-E AXIS AND WINDS. QUESTION REMAINS WHEN CHANGEOVER WILL OCCUR
AND AMOUNTS OF SNOWFALL THEREAFTER. THE 1540 H85-H7 THCKNS LINE
SHOULD SERVE AS A GOOD GAGE BASED ON WHERE SNOW IS OCCURRING THIS
MORNING. THE 1540 LINE REMAINS ACROSS GARDEN/DEUEL COUNTY TIL 00Z
MON THEN PUSHES EAST QUICKLY AS AXIS OF H7 LOW KICKS EAST. THEREFORE
WILL MOVE THE RAIN/SNOW LINE TO THE WRN BORDER OF LINCOLN COUNTY BY
06Z. SHOULD REMAIN ALL RAIN TO THE EAST. WILL ONLY PUSH THE
RAIN/SNOW LINE A BIT FURTHER EAST INTO MONDAY MORNING TO A LINE FROM
HAYES CENTER TO NORTH PLATTE TO KILGORE.
OUTGOING STORM TOTAL SNOW GRIDS WILL HAVE NEAR 7 INCHES GARDEN/DEUEL
WHERE A WINTER STORM WARNING WILL BE ISSUED FROM LATE THIS AFTERNOON
TIL 18Z MONDAY. ADJACENT COUNTIES GRANT...ARTHUR...KEITH...PERKINS
AND CHASE HAVE 3 TO 5 INCHES. WINDS WILL BE ANOTHER CONCERN WITH
WINDS 25 TO 35 MPH TONIGHT AND 15 TO 25 MPH MONDAY.
DEFORMATION ZONE ACROSS THE WRN ZONES SHOULD SEE ADDITION 1-2 INCHES
SNOWFALL MONDAY MORNING THEN STILL A RAIN/SNOW MIX INTO THE
AFTERNOON.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING FOR DEUEL
AND GARDEN COUNTY 21Z TODAY UNTIL 18Z MONDAY. WINTER WEATHER
ADVISORY FOR GRANT...ARTHUR...KEITH...PERKINS AND CHASE COUNTIES 21Z
TODAY UNTIL 18Z MONDAY.
&&
KAR
Hazardous weather outlook, Apr 10, 9:03 AM MST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1103 AM CDT SUN APR 10 2005
NEZ004>010-022>029-035>038-056>059-069>071-094-102200-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
1103 AM CDT SUN APR 10 2005
...WINTER STORM WATCH IS IN EFFECT FOR PORTIONS OF SOUTHWEST
NEBRASKA FROM TONIGHT TO MONDAY AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MOST OF THE
OUTLOOK AREA TODAY AS A SECOND WAVE MOVE NORTH OUT OF KANSAS. THE
PRIMARY CONCERN HOWEVER WILL BE ACROSS THE WESTERN OUTLOOK AREA
WHERE THE RAIN SHOWERS WILL MIX WITH OR CHANGE TO SNOW DURING THE
DAYTIME HOURS. BY TONIGHT...MAINLY SNOW IS EXPECTED ACROSS PORTIONS
OF SOUTHWEST NEBRASKA WHERE SEVERAL INCHES OF ACCUMULATION ARE
POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ON MONDAY SNOW WILL CONTINUE TO BE POSSIBLE FOR PORTIONS OF WESTERN
NEBRASKA...WHILE SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE
ACROSS NORTH CENTRAL NEBRASKA SOUTHWEST NEBRASKA ON MONDAY. SHOWERS
AND THUNDERSTORMS WILL AGAIN BE POSSIBLE AS THE NEXT SYSTEM MOVES
OUT ONTO THE PLAINS...THURSDAY NIGHT INTO FRIDAY. AT THIS TIME
SEVERE THUNDERSTORMS ARE NOT ANTICIPATED...HOWEVER THE THUNDERSTORMS
LATE THURSDAY INTO FRIDAY WILL CONTINUE TO BE MONITORED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT SNOWFALL ACCUMULATION AMOUNTS TO THE
NATIONAL WEATHER SERVICE IN NORTH PLATTE.
MASEK
Lightning, Perkins
- When
- April 10, 1:35 PM MST
- Where
- Perkins County, 2 mi S of Grant
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.851, -101.650 (the zone’s center; the record gives no point)
Lightning struck a farm house and damaged the phone lines as well as electrical wiring to the well pump.
Hail, Frontier
- When
- April 10, 2:59 PM CST
- Where
- Frontier County, 21 mi WSW of Stockville
- Measured
- 0.75 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.417, -100.750
Hail, Hayes
- When
- April 10, 3:00 PM CST
- Where
- Hayes County, 12 mi E of Hayes Center
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.517, -100.783
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Oklahoma, April 10 to 11, 2005$358,000 · F1 · 15 events
- Tornadoes and Hail in Kansas, April 10, 2005$75,000 · F1 · 18 events
- Damaging Wind in South Dakota, April 10, 2005$500,000 · 78 kt wind · 1 event
- Damaging Wind in South Dakota, April 10, 2005$250,000 · 78 kt wind · 1 event
- Flash Flooding and Hail in Texas, April 10 to 11, 2005$78,000 · 2.75 in hail · 21 events
- Damaging Wind in South Dakota, April 10, 2005$150,000 · 78 kt wind · 1 event
- Tornadoes and Hail in Kansas, April 10, 2005F1 · 29 events
- Damaging Wind in South Dakota, April 10, 2005$70,000 · 69 kt wind · 1 event
- Damaging Wind in South Dakota, April 10, 2005$50,000 · 69 kt wind · 1 event
- Tornadoes and Hail in Kansas, April 10, 2005$2,000 · F1 · 7 events
- Blizzard in Colorado, April 10, 200518 events
- Winter Storm in Colorado, April 10 to 11, 200511 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444743, 5444744, 5444745.